Alert archive / Oklahoma / Flash Flood Warnings in 2002
Flash Flood Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 21, 2002, 1:49 AM CDT for Texas County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2002, 1:49 AM CDT (06:49 UTC)
- Expired
- Aug 21, 2002, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Amarillo radar (KAMA), 173 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2236 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 210649 FFWAMA OKC139-210945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 145 AM CDT WED AUG 21 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... TEXAS COUNTY IN THE OKLAHOMA PANHANDLE THIS INCLUDES THE CITY OF GUYMON * UNTIL 445 AM CDT * AT 145 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER CENTRAL AND WESTERN PARTS OF TEXAS COUNTY...MOVING NORTHEAST AT 30 MPH. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT PARTS OF TEXAS COUNTY HAVE RECEIVED MORE THAN 6 INCHES OF RAIN. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THROUGH 330 AM. GUYMON HIGHWAY PATROL REPORTS THAT HIGHWAYS 95 AND 64 WERE COVERED WITH WATER 25 MILES NORTHWEST OF GUYMON. OTHER LOW-LYING AREAS WILL LIKELY BECOME FLOODED AS WELL. * LOCATIONS IN THE WARNING INCLUDE GUYMON...ADAMS...BAKER...EVA... GOODWELL...HARDESTY...HOOKER...HOUGH AND TYRONE IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. LAT...LON 3697 10204 3650 10202 3651 10098 3698 10098
1 follow-up statement
000 WGUS74 KAMA 210918 FFSAMA OKC139-210945- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 417 AM CDT WED AUG 21 2002 ...A FLASH FLOOD WARNING CONTINUES FOR TEXAS COUNTY UNTIL 445 AM CDT... AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL FROM 5 MILES WEST OF TYRONE TO 7 MILES SOUTH OF GUYMON. THE STORMS PRODUCING HEAVY RAINFALL WERE MOVING NORTHEAST AT 20 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF LOW SPOTS ALONG HIGHWAYS...SMALL CREEKS AND NORMALLY DRY WASHES...AS WELL AS LOW LYING RANCH LAND. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3650 10199 3651 10100 3699 10096 3697 10187
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 2:20 PM CDT, 11 hours 29 minutes earlier.
Area forecast discussion, Aug 20, 2:20 PM CDT, 11 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 220 PM CDT TUE AUG 20 2002 HEAVY RAIN PRODUCING CLUSTER CONTINUES TO MOVE NORTHEAST OVER THE SOUTH CENTRAL TEXAS PANHANDLE WHERE RAINFALL AMOUNTS HAVE BEEN MINIMAL SO FAR TODAY. MOST OF THE ACTIVITY TONIGHT IS EXPECTED OVER THE EASTERN ZONES. WILL ADJUST POP FORECAST BASED ON RADAR TRENDS BEFORE ZONE RELEASE. AIRMASS WILL REMAIN MOIST AND WEAKLY FORCED ON WEDNESDAY. CANNOT RULE OUT ISOLATED TSRA WITH DAYTIME HEATING MAINLY OVER THE WESTERN ZONES WEDNESDAY AFTERNOON/EVENING. 12Z AVN/ETA MODELS BOTH INITIALIZED VERY WELL THIS MORNING OVER THE TEXAS PANHANDLE. CLEARING SKIES OVER EASTERN NEW MEXICO SHOULD SPREAD OVER THE WESTERN PANHANDLES THIS EVENING. AVN/ETA DISAGREE ON LOW LEVEL UPSLOPE OVER WESTERN KANSAS AND EASTERN COLORADO THURSDAY SO WILL NOT GET CARRIED AWAY WITH THIS NOTION AND PLAN FOR SEASONAL TEMPERATURES. FCSTID = 13 AMARILLO 66 95 67 96 / 20 00 00 00 BEAVER 69 95 69 97 / 30 00 00 00 BOISE CITY 63 93 63 95 / 00 00 00 00 BORGER 68 96 68 98 / 20 00 00 00 BOYS RANCH 67 96 67 98 / 10 00 00 00 CANYON 66 94 67 96 / 20 00 00 00 CLARENDON 68 96 69 98 / 30 00 00 00 DALHART 64 94 64 96 / 00 00 00 00 GUYMON 68 95 68 97 / 20 00 00 00 HEREFORD 65 94 66 96 / 00 00 00 00 LIPSCOMB 68 95 69 97 / 30 00 00 00 PAMPA 67 94 68 96 / 30 00 00 00 SHAMROCK 69 96 70 98 / 30 00 00 00 WELLINGTON 69 97 70 99 / 30 00 00 00 .AMA... TX...NONE. OK...NONE. SLATTERY
In the hours before
Local storm report, Aug 21, 12:28 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1228 AM CDT WED AUG 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM 6N BOISE CITY OK FLOODING
08/21/02 CIMARRON STREET FLOODING REPORTED
BY CIMARRON COUNTY SO.
0950 PM 4N BOISE CITY OK FLOODING
08/21/02 CIMARRON STREET FLOODING REPORTED
BY CIMARRON COUNTY SO.
1142 PM 8W BOISE CITY OK FLOODING
08/21/02 CIMARRON STREET FLOODING REPORTED
BY CIMARRON COUNTY SO.Local storm report, Aug 21, 1:37 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
137 AM CDT WED AUG 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM 6N BOISE CITY OK FLOODING
08/20/02 CIMARRON STREET FLOODING REPORTED
BY CIMARRON COUNTY SO.
0950 PM 4N BOISE CITY OK FLOODING
08/20/02 CIMARRON STREET FLOODING REPORTED
BY CIMARRON COUNTY SO.
1142 PM 8W BOISE CITY OK FLOODING
08/20/02 CIMARRON STREET FLOODING REPORTED
BY CIMARRON COUNTY SO.
1247 AM 3S EVA OK FLOODING
08/21/02 TEXAS STREET FLOODING REPORTED
BY GUYMON HIGHWAY
PATROL.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:49 PM CDT | Flash Flood Warning | AMA | Cimarron | 3 hr |
| Aug 20, 10:43 PM CDT | Flash Flood Warning | AMA | Texas | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.